Had sex first time day after period ended. Used a condom and it didn't break or leak, worried about prec**, and took plan b within 24 hours. A week later i started bleed heavy for 3 days light for 4, then medium bleed another consecutive day. So 8 days of bleeding. Could this have been my period 2 weeks early? Could I be pregnant? I know the statistics with plan b, and I know its for emergency, which is what I used it for. My question is with the heavy bleeding bright red with clots for days, could I be pregnant?
There's always a chance the Plan B will not be effective, as it is not 100% guaranteed. It's unlikely you'd get pregnant in the situation you have described, but not impossible.
It is normal to get all sorts of hormonal symptoms for a couple of weeks after using Plan B. It is a huge dose of hormone for your body to handle/process, & should only be used in total emergency.
It depends where you are in your cycle as to what symptoms you experience after taking Plan B. Sometimes you'll bleed, sometimes you won't. It is common that your next period will come up to a week or two late, & that before that, you might get irregular bleeding, which may even be heavy, or could be just a brown discharge or spotting.
You may feel very hormonal for a couple of weeks after using Plan B. It's a massive dose of hormone for your body to take, & therefore it should be used as little as possible. You may experience side effects such as sore breasts, bleeding, back ache, cramping, bloating, mood swings, depression etc.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Apr 2015 • 1 answer
Updated 8 Jun 2014 • 1 answer
Updated 20 May 2015 • 2 answers
Updated 23 Nov 2016 • 2 answers
Updated 27 Aug 2018 • 2 answers